Alert archive / Maryland / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 147, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 29, 2021, 12:12 PM EDT for Dorchester County, Maryland. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 12:12 PM EDT (16:12 UTC)
- Expired
- Jul 29, 2021, 12:41 PM EDT
- In force
- 29 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dorchester County, MD
The radar
The Dover AFB radar (KDOX), 44 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 4.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
758
WUUS51 KAKQ 291612
SVRAKQ
MDC019-291700-
/O.NEW.KAKQ.SV.W.0147.210729T1612Z-210729T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
1212 PM EDT Thu Jul 29 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
North central Dorchester County in southeastern Maryland...
* Until 100 PM EDT.
* At 1212 PM EDT, a severe thunderstorm was located over Windyhill,
or 7 miles west of Hurlock, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and powerlines.
* Locations impacted include...
Hurlock, Secretary and East New Market.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3870 7583 3856 7590 3860 7598 3863 7598
3865 7596 3867 7596 3868 7594 3868 7593
3869 7590 3870 7590 3869 7587 3870 7585
TIME...MOT...LOC 1612Z 279DEG 8KT 3866 7600
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Miller2 follow-up statements
509
WWUS51 KAKQ 291624
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
1224 PM EDT Thu Jul 29 2021
MDC019-291700-
/O.CON.KAKQ.SV.W.0147.000000T0000Z-210729T1700Z/
Dorchester MD-
1224 PM EDT Thu Jul 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR NORTH CENTRAL DORCHESTER COUNTY...
At 1224 PM EDT, a severe thunderstorm was located over Windyhill, or
near Hurlock, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and powerlines.
Locations impacted include...
Hurlock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3860 7588 3863 7597 3865 7595 3867 7595
3868 7594 3868 7593 3869 7590 3870 7590
3869 7587 3870 7585 3870 7583
TIME...MOT...LOC 1624Z 279DEG 8KT 3866 7597
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Miller567
WWUS51 KAKQ 291641
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
1241 PM EDT Thu Jul 29 2021
MDC019-291651-
/O.CAN.KAKQ.SV.W.0147.000000T0000Z-210729T1700Z/
Dorchester MD-
1241 PM EDT Thu Jul 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DORCHESTER
COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3860 7588 3863 7597 3865 7595 3867 7595
3868 7594 3868 7593 3869 7590 3870 7590
3869 7587 3870 7585 3870 7583
TIME...MOT...LOC 1639Z 279DEG 8KT 3865 7592
$$
MillerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 12:12 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 29, 12:12 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 1212 PM EDT Thu Jul 29 2021 .SYNOPSIS... Low pressure will track north of the region later today and tonight. The trailing cold front will cross the area early Friday, then stall across the Carolinas over the weekend. Low pressure moves east along the front Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 1210 PM EDT Thursday... Sfc boundary that was draped from the ern shore NW to central MD earlier this morning heading back N as a warm front. Most of the FA now in the warm sector and generally mostly sunny. The concern this afternoon...esp late...will be convective development from wrn PA/WV that is expected to moves ESE INVOF of that warm front...to across primarily nrn VA and eventually portions of the Delmarva. Right now...ISOLD convection firing up on the MD ern shore (just N of FA). Models are showing conflicting ideas for when/how much convection affects the FA. Meso/hi res guidance continues to suggest the action starts later rather than earlier this afternoon and continues through this evening. SPC has N and NE portions in SLGT risk...w/ MRGL S to about I 64. While an ISOLD stm is psbl across srn VA/NE NC...highest PoPs/potentially most widespread coverage is expected over nrn 1/3rd of the local area (after 19-21Z). Will react to the developing stms when necessary. Otw...sunny to partly cloudy w/ SSW winds aob 10 mph and highs in the l90s...except u80s on the ern shore. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... As of 1210 PM EDT Thursday... Tstms continue this eve as the MCV pushes east (highest PoPs ne). Lingering moisture along the trailing cold front keeps the threat of a few shwrs going aftr midnite. Still warm/muggy with lows 70-75. The cold front pushes south into NC Fri. Models show anthr round of convection dvlpng along ivof this boundary during the aftrn. Thus, will carry chc PoPs across nern NC with a buffer zone of slght chc PoPs across srn Va. Appears the svr threat Fri will be south of the Albemarle Sound. Otwm Mstly sunny north and pt sunny south. Highs upr 80s-lwr 90s. Any lingering convections diminishes across ne NC Fri eve as the front sags south to near the NC/SC border. Wind shift to the north actually brings in CAA along with much lwr dew point temps. Mstly clr north/pt cldy south. Cooler with lows in the 60s to near 70 se. The front remains nearly stationary Sat across the Carolinas with high pressure building into the area from the nw. Sat will be the pick of the weekend under pt to mstly sunny skies and much lwr humidity levels. Highs in the lwr 80s except upr 70s to near 80 near the water. Models show low pressure developing along the stalled frontal boundary Sat nite then riding east along it Sun. Moisture rapidly increases late Sat nite with shwrs oversreading the area from the sw after midnite. Lows in the 60s to near 70 se. Sun looks unsettled with cldy skies/likely PoPs. Highs 80-85, coolest along the coast. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... As of 330 AM EDT Thursday... Unsettled conditions cont thru mid week. Models show anthr frontal boundary stalling along the coast with enuf moisture each day to keep chc PoPs going (highest along the coast). Below normal temps with highs in the low-mid 80s. Lows in the 60s to near 70 se. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... As of 630 AM EDT Thursday... Expect any low level ST to burn off over the next few hrs. Otw, VFR conditions thru most of the forecast period. Will be watching a convective complex plow its way ese across the nrn states later today and tonite. Most likely area to see any convection from this systm will be at SBY after 21Z (where VCTS was added for a few hrs arnd 00Z). SSW winds below 10 kts. Outlook... Sct convection conts into early Fri as the trailing cold front crosses the area. Additional convection likely Sun as low pressure tracks across the Carolinas. && .MARINE... As of 405 AM EDT Thursday... Early this morning, winds were mainly SE 5-10 kt over the waters, with the exception of the NE NC coastal waters where winds were NW 5-10 kt. Winds will become S today, and increase up to 15 kt this aftn. Ahead of a cold front Thu night, SSW winds 10-20 kt, will become WSW 10-15 kt. The period to watch for possible SCAs will be post cold front late Fri night into Sat morning, as NNE winds average 15-20 kt. High pressure slides into/across the local waters Sat into Sat evening, then offshore Sun, resulting in lowering winds becoming S. Seas 2-3 ft this morning, will build to 3-4 ft by this evening into tonight, while waves 1-2 ft will build to 2-3 ft. Seas/waves will again build to 3-4 ft/2-3 ft late Fri night into Sat morning, due to the increased NNE winds. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MPR NEAR TERM...ALB SHORT TERM...MPR LONG TERM...MPR AVIATION...MPR MARINE...ALB/TMG
Hazardous weather outlook, Jul 29, 3:45 AM EDT, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 345 AM EDT Thu Jul 29 2021 NCZ012>017-030>032-102-VAZ065-066-079-087-300745- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Mecklenburg-Lunenburg- Brunswick-Greensville- 345 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for northeast North Carolina, south central Virginia and southeast Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ021>025-VAZ064-075>078-084>086-099-100-517>522-300745- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Gloucester- Middlesex-Mathews-Accomack-Northampton-Western King William- Eastern King William-Western King and Queen-Eastern King and Queen- Western Essex-Eastern Essex- 345 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for southeast Maryland, east central Virginia, eastern Virginia, north central Virginia and southeast Virginia. .DAY ONE...Today and Tonight. Thunderstorms will be likely late this afternoon and evening. The main threats will be damaging wind gusts, large hail and frequent lightning. Additionally, locally heavy rainfall will be possible in any thunderstorm. .DAYS TWO THROUGH SEVEN...Friday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ048-060>062-067>069-080>083-088>090-092-093-095>098-509>516- 523>525-300745- Fluvanna-Prince Edward-Cumberland-Goochland-Nottoway-Amelia-Powhatan- Dinwiddie-Prince George-Charles City-New Kent-Sussex-Surry- James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk- Chesapeake-Virginia Beach-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- York-Newport News-Hampton/Poquoson- 345 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for central Virginia, east central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and onight. Scattered thunderstorms will be possible late this afternoon and evening. The main threats will be gusty winds, hail and frequent lightning. Additionally, locally heavy rainfall will be possible in any thunderstorm. .DAYS TWO THROUGH SEVEN...Friday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 29, 11:51 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1151 AM EDT Thu Jul 29 2021
MDZ021-291630-
Dorchester-
1151 AM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DORCHESTER COUNTY...
At 1151 AM EDT, a strong thunderstorm was located over Hambleton, or
near Easton. the storm is nearly stationary.
Wind gusts in excess of 40 mph and dime size hail are possible with
this storm.
Locations impacted include...
Hurlock, Secretary and East New Market.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3870 7580 3868 7580 3868 7578 3857 7588
3860 7599 3863 7598 3865 7596 3867 7596
3868 7594 3868 7593 3869 7590 3870 7590
3869 7587 3870 7583
TIME...MOT...LOC 1551Z 278DEG 4KT 3868 7609
MillerThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:04 PM EDT | Special Weather Statement | AKQ | Dorchester | 26 min |
| Jul 28, 9:28 PM EDT | Special Weather Statement | AKQ | Dorchester | 32 min |
| Jul 28, 11:58 PM EDT | Special Weather Statement | AKQ | Dorchester | 47 min |
| Jul 29, 11:51 AM EDT | Special Weather Statement | AKQ | Caroline | 39 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.